Alert archive / California / Wind Advisories in 2008
Wind Advisory 207, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 23, 2008, 9:14 AM PDT. It took effect at Jun 23, 2008, 3:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 9:14 AM PDT (16:14 UTC)
- In effect from
- Jun 23, 2008, 3:00 PM PDT
- Expired
- Jun 24, 2008, 12:17 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 231614 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 914 AM PDT MON JUN 23 2008 ...GUSTY NORTHERLY WINDS EXCEPTED AGAIN OVER SANTA BARBARA COUNTY... .GUSTY AFTERNOON WINDS ALONG THE CENTRAL CALIFORNIA COAST WILL STRENGTHEN THE NORTH-SOUTH PRESSURE GRADIENT ONCE AGAIN ACROSS THE SANTA YNEZ RANGE. THIS WILL RESULT IN ANOTHER SUNDOWNER LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND CANYONS. GUSTS UP TO 50 MPH ARE EXPECTED IN THE WINDIEST LOCATIONS. CAZ052-232230- /O.NEW.KLOX.WI.Y.0207.080623T2200Z-080624T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- 914 AM PDT MON JUN 23 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT TUESDAY. AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO INCREASE ONCE AGAIN LATE THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 50 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER THIS EVENING... THEN CONTINUE THROUGH THE NIGHT BEFORE WEAKENING TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-232230- /O.NEW.KLOX.WI.Y.0207.080623T2200Z-080624T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- 914 AM PDT MON JUN 23 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT TUESDAY. AREAS OF NORTHWEST WINDS ARE EXPECTED TO INCREASE ONCE AGAIN LATER THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER THIS EVENING...THEN CONTINUE THROUGH THE NIGHT BEFORE WEAKENING TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KITTELL
3 follow-up statements
000 WWUS76 KLOX 232208 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 PM PDT MON JUN 23 2008 ...GUSTY NORTHERLY WINDS EXPECTED AGAIN OVER SANTA BARBARA COUNTY... .THE NORTH-SOUTH PRESSURE GRADIENT ACROSS THE SANTA YNEZ RANGE WILL CONTINUE TO STRENGTHEN THROUGH THIS EVENING. THIS WILL RESULT IN ANOTHER ROUND OF SUNDOWNER WINDS BEGINNING LATE THIS AFTERNOON AND LASTING INTO TUESDAY MORNING. GUSTS UP TO 50 MPH ARE EXPECTED THROUGH AND BELOW THE WINDIEST PASSES AND CANYONS. CAZ052-240445- /O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- 308 PM PDT MON JUN 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY. AREAS OF NORTHWEST TO NORTH WINDS WILL CONTINUE TO INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH BY THIS EVENING...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER TONIGHT...THEN CONTINUE INTO TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-240445- /O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- 308 PM PDT MON JUN 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY. AREAS OF NORTHWEST WINDS ARE WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER TONIGHT...THEN CONTINUE INTO TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KITTELL
000 WWUS76 KLOX 240441 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 941 PM PDT MON JUN 23 2008 ...GUSTY SUNDOWNER WINDS OCCURRING OVER SANTA BARBARA COUNTY... .A TIGHT SURFACE PRESSURE AND THERMAL GRADIENT ACROSS THE SANTA YNEZ RANGE WILL CONTINUE GUSTY NORTHWEST WINDS TONIGHT. WINDS ARE EXPECTED TO WEAKEN LATER TONIGHT WHEN GRADIENTS ARE FORECAST TO RELAX. CAZ052-241300- /O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- 941 PM PDT MON JUN 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...AND INCLUDES THE SANTA YNEZ RANGE. AREAS OF NORTHWEST TO NORTH WINDS WILL CONTINUE TO INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH BY THIS EVENING...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER TONIGHT...THEN CONTINUE INTO TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-241300- /O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- 941 PM PDT MON JUN 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY SOUTH COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY. AREAS OF NORTHWEST WINDS ARE WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER TONIGHT...THEN CONTINUE INTO TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 240717 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1217 AM PDT TUE JUN 24 2008 CAZ039-052-240830- /O.CAN.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 1217 AM PDT TUE JUN 24 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. A FEW GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH 6 AM. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 23, 4:20 AM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 23, 4:20 AM PDT, 4 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 420 AM PDT MON JUN 23 2008 ...UPDATED AVIATION DISCUSSION... .SHORT TERM... WITH THE HEAT WAVE OVER THE FORECAST WILL SLOWLY TRANSITION TO A MORE TYPICAL JUNE PATTERN THOUGH WEDNESDAY. CURRENTLY A SUNDOWNER IS GOING ON OVER SOUTHERN SBA COUNTY AND WILL END AT 600 AM. A STRONGER SUNDOWNER (SMX-SBA GRAD UP TO -4.3 FROM SUNDAYS -3.9)WILL DEVELOP AGAIN THIS EVENING AND ADVISORIES WILL MOST LIKELY BE NEEDED FROM EARLY EVENING TO EARLY MORNING. A LITTLE NORTH PUSH IS ALSO CREATING LOCAL GUSTS TO 45 MPH THROUGH THE I-5 CORRIDOR. LOW CLOUDS SOMEWHAT RELUCTANT TO FORM THIS MORNING WESTERN SBA COUNTY HAS THE BEST CLOUD COVERAGE BUT IT LOOKS LIKE IT WILL TAKE ANOTHER DAY TO BETTER REESTABLISH THE LOW CLOUDS SOUTH OF POINT CONCEPTION. ONLY WENT PATCHY LOW CLOUDS FOR L.A. COUNTY. STILL 588DM HGTS OVERHEAD SO THE INLAND WILL REMAIN QUITE WARM WITH A FEW LINGERING TRIPLE DIGIT MAXES LIKELY. VERY LITTLE IN THE WAY OF ADDITIONAL MOISTURE AND ALONG WITH THE NORTH WINDS RED FLAG CONDITIONS VERY LIKE WILL BE MET THIS AFTERNOON. MARINE LAYER SHOULD FINALLY GET GOING TONIGHT STILL WITH 589DM HGTS OVERHEAD THE CLOUDS WILL BE CONFINED TO THE COASTS EXCEPT THE SBA SOUTH COAST WHERE THE SUNDOWNER WILL BE BLOWING. TUESDAYS TEMPS WILL BE NORMAL AT THE COAST AND LOWER VLYS AND ONLY A FEW DEGREES ABOVE NORMAL INLAND. LOW CLOUDS WILL BURN OFF BY MID MORNING. TUESDAY NIGHT A WEAK TROF MOVES IN OVER THE AREA AND THIS SHOULD PROVIDE ENOUGH LIFT TO BRING SOME LOW CLOUDS INTO THE VALLEYS. A WEAK SUNDOWNER SHOULD PREVENT LOW CLOUDS FROM REACHING SOUTHERN SBA COUNTY BUT THIS IS NOT A SURE THING. WEDNESDAY WILL BE UNREMARKABLE. MORNING LOW CLOUDS COVERING THE COASTS AND LOWER VALLEYS WILL BURN OFF BY MID OR LATE MORNING. TEMPS WILL BE RIGHT AT NORMAL VALUES. .LONG TERM... GFS AND EC IN FAIR AGREEMENT THROUGH SUNDAY. GFS ENSEMBLES STAY IN OK AGREEMENT. CONFIDENCE IS PRETTY GOOD. THURSDAY AND FRIDAY SOUTHERN CALIFORNIA WILL BE IN BETWEEN A AZ/NM HIGH AND A WEAK UPPER LOW OFF THE COAST. THE SITUATION IS FAIRLY STATIC AND THERE SHOULD BE LITTLE DAY TO DAY CHANGE FROM WED TO FRI. OVER THE WEEKEND IT LOOKS LIKE THE HIGH WILL NUDGE A LITTLE WESTWARD INCREASING THE HGTS AND SMOOSHING THE MARINE LAYER WHICH SHOULD RESULT IN CLEAR SKIES FOR THE VALLEYS AND A 3 TO 5 DEGREE WARM UP. UPPER HIGH APPEARS IN LAST TWO RUNS TO BE FAR ENOUGH SOUTH TO NOT WARRANT A MONSOON THREAT. && .AVIATION...23/1130Z. GOOD CONFIDENCE THAT VFR CONDS WILL PERSIST TODAY IN MOST LOCATIONS EXCEPT LIFR/IFR CIGS WILL AFFECT THE CENTRAL COST THIS MORNING. LESS CONFIDENCE THAT PATCHY LOW CLOUDS WILL AFFECT KLGB BY SUNRISE WITH IFR CIGS. IF THIS OCCURS STRATUS SHOULD BURN OFF BY 17Z. SOME LLWS ISSUES FOR KSBA TODAY AND CONTINUING THROUGH THIS EVENING AS SUNDOWNER WINDS SHOULD OCCUR. EXPECT IFR/MVFR CIGS TO RE-ESTABLISH ACROSS PORTIONS OF THE CENTRAL COAST INCLUDING KSMX AND POSSIBLE KSBP THIS EVENING. A WEAK CATALINA EDDY WILL DEVELOP BRINGING SOME IFR/MVFR CIGS TO LA/VTU COASTAL SITES LATE THIS EVENING AS WELL. KLAX...GOOD CONFIDENCE THAT VFR CONDS WILL PERSIST TODAY THEN IFR/MVFR CIGS SHOULD DEVELOP LATER THIS EVENING. NO WIND ISSUES. KBUR...GOOD CONFIDENCE THAT VFR CONDS WILL PERSIST TODAY. SLIGHT CHANCE OF IFR CIGS AFTER 10Z. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...RORKE AVIATION...KAPLAN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 23, 6:00 AM PDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON JUN 23 2008 CAZ034>041-044>047-051>054-059-087-088-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY VERY DRY AND BREEZY CONDITIONS WILL CREATE A HAZARDOUS FIRE WEATHER DAY ACROSS THE MOUNTAINS. GALE FORCE WINDS WILL CREATE HAZARDS FOR SEAFARERS ON THE OUTER WATERS. A MODERATE SUNDOWNER WILL AGAIN AFFECT THE SANTA BARBARA SOUTH COAST THIS EVENING. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.